In this article, a case with diabetes insipidus starting with lithium tratment and persisting after discontinuation is presented. The patient complained about being thirsty, polydipsia, and polyuria for 5 months. Since psychotic symptoms accompanied the situation, the patient was having zuclopentixole depot in addition to 1200 mg per day lithium tratment for three years. Endocrinology department evaluated the patient and diagnosed him as nephrogenic diabetes insipidus. Despite lithium discontinuation, the patient"s symptoms persisted. After fluid-electrolyte and amiloride treatment was started, the patient" s symptoms resolved and lab findings became within normal limits. Urine output increased again after 3 weeks of diuretic treatment sessation. Persistence of nephrogenic diabetes insipidus after lithium discontinual made this case interesting.
Lithium, bipolar disorder, nephrogenic diabetes insipidus
Article Language: Turkish English